Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Ankles hurt after running. What could be the underlying cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have started running. I run 1.5 miles every other day and 3 on the weekends besides my practices and workouts for baseball. my ankles have been hurting after I run and sometimes when I get on the field to play they hurt because of the runs I do. This has never happened b4.
Posted Thu, 28 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Shruti Rijhwani 26 hours later
Brief Answer: Follows Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that the problem that you are telling you is due to overtraining . When you start exercising or suddenly increase your exercise duration the joints are not adapted to that and hence they start paining . You need to increase the exercise gradually and build indurance . When it pains you can take rest , do some hot fomentation , apply local topical paracetamol gel if necessary . It will subside on its own , just do the proper warm up before exercising. But in case even after doing all this your problem worsens consult a doctor . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor